Jump to content
BC Boards
stockdogranch

Please send Tikkle your prayers

Recommended Posts

Tikkle needs everyone's prayers and good thoughts. She is my just-turned-a-year-old cattle working pup. Last night around 6 pm she got a foxtail (if you don't have these in your area, be thankful--they are a nasty piece of vegatation that goes in one way, and keeps travelling) up her nose. I took her to the ER for removal. They used Propofol (she had never had that before) to knock her out, got the foxtail out, but then she arrested. They did CPR and revived her, but she has still not (12 hours later) really woken up from the anesthesia. Last night, she would become restless, thrash about wildly and scream for a few moments at a time, but then go back to sleep. At 4 am they finally gave her a sedative because she had a thrashing episode that did not seem like it would stop. At 10:30 this morning, there is still no change. She is in the oxygen chamber, her blood work all looks OK, but she is still not waking up. She might lift her head for a moment, then back down. Her right eye, when the light is shined in it, seems to have some reaction, but the left eye does not. Needless to say, I am freaking out at this point. So whatever collective good thoughts anyone can send would be great. Meanwhile, I am supposed to be packing to leave for the Cattle Finals on Tuesday morning. Yeah, right,

Anna

Share this post


Link to post
Share on other sites

Anna I'm so sorry to hear about your Tikkle girl. Is the vet able to give you any indication of how long she might remain in this state? How long does it take for most dogs to metabolize Propofol? I'm not familiar with this kind of aneshtetic. Best wishes sent for her recovery.

Share this post


Link to post
Share on other sites

Oh, no! I'm so sorry to hear about this. :rolleyes: I'm sending out lots of good thoughts and prayers for Tikkle. Any you, too, of course. Please keep us posted.

Share this post


Link to post
Share on other sites

This is very scary. Good thoughts from here!

 

RDM

Share this post


Link to post
Share on other sites

OMG! That sounds horribly scary - I do hope Tikkle wakes up soon, and is back to full health before too long. Healing thoughts heading her way. Please keep us updated.

Share this post


Link to post
Share on other sites

I hate unexpected results from something relatively routine...I'll keep good thoughts and cross all fingers and paws that she is up and around soon.

 

Maria

Share this post


Link to post
Share on other sites

Good thoughts going to Tikkle...hang in there.

Share this post


Link to post
Share on other sites

good thoughts coming your way.

What does the vet think? How scary.

How bout our resident vet AK Dog Doc. Got any ideas AK Doc?

Kristen

Share this post


Link to post
Share on other sites

Hopefully her liver just needs time to process this chemical. I hope by tomorrow she turns the corner. Will send positive energy your way Anna and Tikkle.

Julie

Share this post


Link to post
Share on other sites

oh, no, poor Tikkle! Many thoughts and prayers for her... What a horrible, unexpected situation to happen. Will keep you in heart and prayers....

Share this post


Link to post
Share on other sites

Prayers and positive thoughts for you and Tikkle from us.

 

Karen

Share this post


Link to post
Share on other sites

Thanks for all the well wishes from everyone. Brief update before I drop for the night. Turns out it was not a case of not "coming out of" the anesthesia. Cardiac arrest causes brain damage and blindness. We moved her to a MUCH better hosp. this afternoon with a great critical care Dr. She is now blind, and he gives her a 50% chance of recovering some sight. Also, a 50% chance of recovering to be a "functional pet." (We had a long discusion of quality of life for a working dog...) She has two heart abnormalities--one generaly caused by the CPR, and another that he has never seen in conjunction with CPR--a 2nd stage A/V block. He thinks this may have been preexisting but unnoticed. Could have maybe caused the arrest. Anyway, we are giving her a shot at recovering--we'll take it a day at a time to see how much she recovers. It will be a slow process no matter what. All day she was barely lifting her head on a rare occasion. This evening, the Dr. said she tried to stand on her own--front feet up, then back feet, no balance, so fell forward, but it was the most she'd tried on her own since this happened. He also said the common heart issue was already diminishing, and may go away entirely. The "odd" one was not as frequent this evening as it was when we brought her in, so that was also mildly encouraging. Anyway, that's all I can stay awake for. Will update at some point tomorrow. Thanks again everyone--I truly believe she can feel the good energy coming from literally all over for her, and know it is helping.

Anna and Tikkle

Share this post


Link to post
Share on other sites

Best wishes for Tikkle! This is such a sad turn of events. But hopefuly now that she's in better and more knowledgeble care, she will be able to recover and have a normal and peaceful life with those who love her!

Share this post


Link to post
Share on other sites

Oh, Lord.

 

Anna, I just got back from up north and am sending Tick all my prayers and best wishes --- give her a hug for me. I'll call tomorrow (Sat.). Hugs, good thoughts, and you both hang in there ---

 

Luisa

Share this post


Link to post
Share on other sites

Hang in there! It sounds like Tikkle is doing better and even though she may have some issues, you never really know how things will turn out. I hope she continues to improve.

 

Best wishes to both of you.

 

Regards,

Share this post


Link to post
Share on other sites

Anna,

 

I sure am keeping Tikkle and you in my thoughts . I read a bit about this drug after your first post, and one of the things that can happen ( the info I read was all dealing with humans getting this drug) is a potential crossing of the blood brain barrier. having had a drug that did that to a border collie years ago, causing temporary blindness and ataxia, I wonder if there is not also some contributing symptoms caused by this drug, in addition to her cardiac arrest.

 

I wish you both the best outime.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...